How long do gabapentin side effects take to wear off?

GP has prescribed me gabapentin for fibro pain. I've started on the smallest dose, 100mg once a day, working up to 3 times a day before we review and decide if I need more. I started taking the one 100mg at bedtime a week ago. Despite it being a tiny dose, it's making me like a total zombie! I thought yesterday that it was starting to wear off, but today I've been totally wiped out, though maybe I just did too much yesterday because I was feeling better (I didn't think at the time that I overdid it!). Now I'm scared to make the first increase to add a morning dose, because I think I'll need to sleep all day! The kids break up for Easter on Friday, so I don't have the option of sleeping all day, or even a bit of it! Just wondering what other people's experiences are, so that I have inspiration to hang on in there with this drug!

Sign up to HealthUnlocked

Hundreds of health communities
Feedback on your experiences
Locate others near you
One-on-one private messaging
Sign up with email

Reply

You need to sign up or log in to reply


4 Replies

  • Was on it for years then had a break then went back on and just came off again......the tiredness does wear off but takes along while....if the 100mg is helping just at night...stay on it for a while....I did this for months and found it helped and the pain just came back in the evening for a couple of hours before my next dose!!!
  • Hi, I was on them for my fibro pain for a short while...like you i was a total zombie i had to come off them but then i do have other illnesses going on that zap my energy.
    If you can it might be worth your while giving them a little longer.
    These things are ok if you are able to lay in your bed all day & watch others do the chores....
    no such luck in my case.
    Hope you get some relief.
  • I have never been off mine since i started them - it took 6 weeks to get me up to full dosage - my pills are 300 ml- and i take 6 a day -- 1800 ml. -I have never gone off them- but it is my understanding that you have to come off them slowly such as a steroid ?? i was wondering just what i would feel like IF in fact i had to come off them - i may be weird but when i came off my warfarin for these 2 surgeries and i was doing my work out ,swimming therapy my muscles hurt - but when the love-nox started the pain disappeared- i won't be going back on the warfarin till problably the 28 or 29 th of this month - at what i take for the Gaba -and hearing you guy's i hope i don't ever have to come off it -- Thanks fot the info -------jet
  • I found coming off alot worse than going on.......really slowly I think, is the answer to both!!!

Reply

You need to sign up or log in to reply

You may also like...

Sign up to HealthUnlocked

Hundreds of health communities
Feedback on your experiences
Locate others near you
One-on-one private messaging
Sign up with email